Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at May 24, 2019, 3:05 PM EDT for Hancock County, Washington County, Maine. It took effect at May 25, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2019, 3:05 PM EDT (19:05 UTC)
- In effect from
- May 25, 2019, 8:00 AM EDT
- Expired
- May 25, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
363 WHUS41 KCAR 241905 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 305 PM EDT Fri May 24 2019 MEZ029-030-250315- /O.NEW.KCAR.BH.S.0001.190525T1200Z-190526T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 305 PM EDT Fri May 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * TIMING...From Saturday morning through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees on Saturday may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
3 follow-up statements
287 WHUS41 KCAR 250149 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 949 PM EDT Fri May 24 2019 MEZ029-030-251200- /O.CON.KCAR.BH.S.0001.190525T1200Z-190526T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 949 PM EDT Fri May 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * TIMING...From 8 AM EDT Saturday through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees on Saturday may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
545 WHUS41 KCAR 250652 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 252 AM EDT Sat May 25 2019 MEZ029-030-260000- /O.CON.KCAR.BH.S.0001.190525T1200Z-190526T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 252 AM EDT Sat May 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees this afternoon may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
790 WHUS41 KCAR 252352 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 752 PM EDT Sat May 25 2019 MEZ029-030-260100- /O.EXP.KCAR.BH.S.0001.000000T0000Z-190526T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 752 PM EDT Sat May 25 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at May 24, 12:55 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 24, 12:55 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1255 PM EDT Fri May 24 2019
.SYNOPSIS...
Low pressure in the Gulf of Maine will track southeastward away
from the state today. High pressure will build eastward tonight
into early Saturday and crest over the region later Saturday. A
frontal system will cross the area Saturday night.
&&
.NEAR TERM /THROUGH TONIGHT/...
1250 PM Update...The steady rain has ended across the region as
of early this afternoon. Breaks are developing in the clouds
across the north and starting to develop across the central
highlands. The breaks should start to develop across downeast
Maine later this afternoon. Only minor adjustments to hourly
temps/dew points at this hour.
Previous discussion...
A compact vertically stacked closed upper low is propagating
southeastward across the state towards the Midcoast under a
blocking high in eastern Canada. The occluded system will
continue to be shunted to the southeast into the Gulf of Maine
today as a powerful upper ridge amplifies to the west of the
forecast area. The system is drawing Atlantic moisture into the
closed circulation with heaviest precipitation in the trowal
wrapping around the low. Bands of heavier rain in this feature
will generate as much as an inch and half of rain...most likely
in a line from Piscataquis County towards coastal Washington
County. The heaviest precip will wind down fairly quickly this
morning as the cutoff propagates away from the region...leaving
significant rainfall to primarily just Washington County after
8am this morning. Not expecting intensity sufficient to cause
any hydro issues. The rain finally ends in Washington County
early this afternoon. Fog...which is currently most prevalent in
higher terrain and towards Penobscot Bay...will move offshore
early this morning. The wind is also of interest today. The
pressure gradient tightens on the north side of the storm this
morning with a decent H925 jet wrapping around the low. Mixing
will not be to a very great depth this morning in the rain, but
once the rain lets up and the mixing depth increases, gusts over
30 mph are possible...mostly in the southern half of the
forecast area. In particular, coastal Hancock County could see
gusts to over 35 mph this afternoon after the rain ends. The LLJ
will not be in place over northern zones and considerably less
wind is expected there today. In fact, some clearing in northern
Aroostook County will propel highs to the low 60s this
afternoon...in contrast to windy/chilly low to mid 50s along the
coast. Ridging at the surface and aloft becomes the dominant
feature tonight with clearing skies across the area. Lows will
dip to the upper 30s to lower 40s, but with the strong
subsidence and warm advection, can't foresee any frost issues.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Surface high pressure will settle to the south of the FA Saturday
and settle off the Mid Atlantic coast as a mid and upper level
ridge crest over the area. A weak flow regime at the surface
will becoming south to southwest in the afternoon with a low
level thermal ridge across the area. The 925H temperatures are
expected to get into the mid teens (C) and with a good deal of
sunshine inland highs will get into the 70s, and in many areas
the warmest day so far of the year. Did raise temperatures by a
few degrees, but there is the potential that some of our inland
areas could get even a bit warmer. As the flow turns more
onshore in the afternoon and sea breezes develop temperatures
along the immediate coast will fall back into the 50s late in
the day.
Low pressure near James Bay Saturday evening will lift north Sat
night into Sunday pulling a warm front north into the region,
likely with a band of showers to move in from the west,
especially after midnight into early Sunday morning. The area
remains in the warm sector Sunday ahead of an approaching cold
front that will push into the Saint Lawrence River Valley late
in the day. Clouds will have the upper hand, so despite a mild
air mass, temperatures will be quite a bit cooler than Saturday
with highs ranging from the upper 50s to mid 60s, and likely
coolest across the eastern zones and along the coast. A few
showers are expected by mid-late afternoon ahead of the cold
front across the northern and western zones, which may get
enhanced a bit by a pre-frontal trough. There could be enough
instability for isolated thunderstorms mid and late afternoon,
mostly west of Baxter State Park.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The cold front crosses the area Sun night with showers, and isolated
early evening thunder possible in a few spots. The best chance of a
t-storm will be across the Central Highlands. A cooler and drier
air mass follows Monday as high pressure builds toward the region
from the west. Cooler air aloft may lead to some cu formation,
especially across the north, and with the ridge axis to the west and
steep low level lapse rates it will likely be a breezy day as
well. The high settles into the area Monday night and this will
lead to a clear and cool night, and some patchy frost is
certainly a possibility, especially across the broad northwest
valleys where the frost/freeze program does not begin until June
1st. Tuesday looks like a nice day with a sunny start and
perhaps some increase in clouds later in the day as high
pressure retreats and the next wave begins to approach from the
west. Wednesday into Thursday is looking unsettled as a system
approaches from the west with a series of shortwaves and fronts
that will likely produce a more humid air mass and showers at
times. Confidence in thunder is too low to add this far out as
the timing of shortwaves, cloud cover, and instability remain
uncertain; and from a climatology standpoint the incident of
thunder does not really start to ramp up until June.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM:
1030 AM Update...Conditions have improved to VFR at this hour
at the northern terminals and expect continued VFR through this
afternoon. Lingering MVFR/IFR vicinity KBGR/KBHB will give way
to VFR by early afternoon. VFR conditions expected tonight all
terminals.
SHORT TERM: VFR Sat into Sat evening. Conditions will likely
lower to MVFR with possible IFR late Sat night into Sun morning
in lower clouds and showers. Conditions are expected to improve
to MVFR to VFR Sun afternoon into Sun night. VFR expected Mon
into Tuesday with conditions to lower to MVFR with possible IFR
by Tue night.
&&
.MARINE...
NEAR TERM:
1030 AM Update...A Gale Warning remains in effect for the outer
waters through 5 PM as we are expecting gusts to 35 knots at
times through early afternoon. A Small Advisory remains up for
the intra-coastal zone. The Small Craft Advisory will likely
need to be extended into tonight. Visibility will continue to be
limited to 1 to 3 nm in rain this morning and then improve this
afternoon.
SHORT TERM: The wind and seas will be well below small craft advisory
levels Sat and Sat night. The wind will increase Sun afternoon
into Sunday evening as the seas on the coastal waters slowly
build. A small craft advisory is possible later Sunday into Sun
evening, but with only a few gusts of 20 to 25 knots and seas 3
to 5 feet conditions will likely fall just a bit shy.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for ANZ052.
Gale Warning until 5 PM EDT this afternoon for ANZ050-051.
&&
Near Term...Duda/MCW
Short Term...CB
Long Term...CB
Aviation...Duda/MCW/CB
Marine...Duda/MCW/CBHazardous weather outlook, May 24, 5:11 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 511 AM EDT Fri May 24 2019 MEZ001>006-010-011-015>017-029>032-250915- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 511 AM EDT Fri May 24 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-250915- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 511 AM EDT Fri May 24 2019 ...GALE WARNING IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-250915- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 511 AM EDT Fri May 24 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:11 AM EDT | Gale Warning | CAR | 10 hr |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.